Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 121, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 2, 2018, 7:28 PM CDT for Vermilion County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2018, 7:28 PM CDT (00:28 UTC)
- Expired
- Aug 2, 2018, 8:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 133 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1463 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
873
WUUS53 KILX 030028
SVRILX
ILC183-030115-
/O.NEW.KILX.SV.W.0121.180803T0028Z-180803T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
728 PM CDT THU AUG 2 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northern Vermilion County in east central Illinois...
* Until 815 PM CDT.
* At 727 PM CDT, a severe thunderstorm was located near Potomac, or 8
miles northwest of Danville, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Danville, Oakwood, Rossville, Potomac, Bismarck, Henning, Middle
Fork Wildlife Area, Collison, Alvin, Vermilion County Airport and
Kickapoo State Park.
This includes Interstate 74 between mile markers 207 and 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4011 8777 4028 8787 4043 8753 4016 8753
TIME...MOT...LOC 0027Z 246DEG 13KT 4023 8774
HAIL...1.00IN
WIND...60MPH
$$
Bak2 follow-up statements
646
WWUS53 KILX 030044
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
744 PM CDT THU AUG 2 2018
ILC183-030115-
/O.CON.KILX.SV.W.0121.000000T0000Z-180803T0115Z/
Vermilion-
744 PM CDT THU AUG 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL VERMILION COUNTY...
At 743 PM CDT, a severe thunderstorm was located 7 miles north of
Danville, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Danville, Bismarck, Vermilion County Airport and Alvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4013 8767 4028 8770 4033 8753 4016 8753
TIME...MOT...LOC 0043Z 250DEG 13KT 4025 8766
HAIL...1.00IN
WIND...60MPH
$$
Bak944
WWUS53 KILX 030116
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
816 PM CDT THU AUG 2 2018
ILC183-030126-
/O.EXP.KILX.SV.W.0121.000000T0000Z-180803T0115Z/
Vermilion-
816 PM CDT THU AUG 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VERMILION COUNTY
HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
LAT...LON 4013 8767 4028 8770 4033 8753 4016 8753
TIME...MOT...LOC 0116Z 246DEG 13KT 4030 8753
$$
BakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 7:02 PM CDT, 26 minutes earlier.
Area forecast discussion, Aug 2, 7:02 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 702 PM CDT Thu Aug 2 2018 .SHORT TERM...(This evening through Friday) ISSUED AT 230 PM CDT Thu Aug 2 2018 Main forecast concern this period will be the potential for patchy fog late tonight and storms possibly redeveloping again after Midnight over parts of central Illinois. The isolated convection occurring along and east of a weak cool front should come to an end early this evening as the available instability wanes. However, short term models, specifically the HRRR, suggests the potential for storms to refire along a low level convergence zone where dew points were forecast to pool in a narrow band over the central and southwest counties. Models suggest this is where the frontal boundary, currently moving across the forecast area, will be located later tonight. Forecast soundings showing some decent moisture and instability in the 850 to 700 mb layer with MUCAPes around 1500 J/KG late tonight. Not very confident on this scenario for late tonight as this was the only model depicting the isolated storms. For now, will not include low chance POPs after Midnight. The other forecast concern will be with some patchy fog developing late tonight as winds are expected to become light again. Will continue to include patchy fog late tonight in the grids. With the surface boundary expected to be located along or south of the I-72 corridor, will continue to carry low chance POPs over southeast Illinois tomorrow afternoon but the focus for any convection looks poor at this time as upper level heights are forecast to build over the central portion of the country. .LONG TERM...(Friday night through Thursday) ISSUED AT 230 PM CDT Thu Aug 2 2018 The upper level ridge will be in place across the central U.S. this weekend bringing a typical very warm and humid air mass to our area with afternoon highs at or above 90 and Heat Index values of 95 to 100 for both Saturday and Sunday. A series of short waves tracking across the northern tier of state late in the weekend and into early next week will flatten the central U.S. ridge by early next week which will bring an end to the warm and humid conditions by Tuesday along with our best chances for widespread showers and thunderstorms coming along late Monday through Tuesday. It appears the GFS uses the first shortwave trof to bring the front across our area a bit quicker than the ECMWF which uses the trailing shortwave trof later Monday to effectively dig southeast and deepen the longwave trof over the Great Lakes early next week. This will allow a cold front to push across the area on Tuesday with the showers and storms gradually ending from northwest to southeast by late in the day, followed by slightly cooler and less humid air for the remainder of the forecast period. Warmest temperatures will be from Saturday through Monday with highs close to or above the 90 degree mark, followed by afternoon highs in the middle 80s along with lower dew points. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 700 PM CDT Thu Aug 2 2018 Aside from the potential for patchy fog for a few hours late tonight, VFR aviation weather conditions expected across the central Illinois terminals through the 00Z TAF valid time. Cloud cover will be minimal overall, with winds generally light/variable. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Smith/Hiris LONG TERM...Smith/Hiris AVIATION...Bak
Hazardous weather outlook, Aug 2, 3:17 PM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 317 PM CDT Thu Aug 2 2018 ILZ027>031-036>038-040>057-061>063-066>068-071>073-031100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 317 PM CDT Thu Aug 2 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible this afternoon, with the better chances between the Illinois river and Interstate 70. Isolated storms may linger early this evening. While the storms are not expected to be severe, they will produce some locally heavy rain. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorm chances will return to the area late Sunday night and continue through Tuesday. These are currently not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. HJS
In the hours before
Local storm report, Aug 2, 6:51 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
651 PM CDT THU AUG 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 3 W SHELBYVILLE 39.41N 88.86W
08/02/2018 E1.00 INCH SHELBY IL BROADCAST MEDIA
FROM WICS
&&
BAKLocal storm report, Aug 2, 7:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
718 PM CDT THU AUG 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 2 SE HOOPESTON 40.44N 87.64W
08/02/2018 E1.00 INCH VERMILION IL BROADCAST MEDIA
FROM WCIA
&&
BAKNearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.